A Bott Periodicity Theorem for Infinite Dimensional Euclidean Space

Nigel Higson, Gennadi Kasparov, Jody Trout

Research output: Contribution to journalArticlepeer-review

45 Scopus citations


We formulate and prove an equivariant Bott periodicity theorem for infinite dimensional Euclidean vector spaces. The main features of our argument are (i) the construction of a non-commutativeC*-algebra to play the role of the algebra of functions on infinite dimensional Euclidean space; and (ii) the construction of a certain index one elliptic partial differential operator which provides the basis for an inverse to the Bott periodicity map. These tools have applications to index theory and the Novikov conjecture, notably a proof of the Novikov conjecture for amenable groups (the applications will be considered elsewhere).

Original languageEnglish (US)
Pages (from-to)1-40
Number of pages40
JournalAdvances in Mathematics
Issue number1
StatePublished - Apr 15 1998

All Science Journal Classification (ASJC) codes

  • General Mathematics


Dive into the research topics of 'A Bott Periodicity Theorem for Infinite Dimensional Euclidean Space'. Together they form a unique fingerprint.

Cite this